MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40535
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.The target lesion, which was 100% stenosed, was situated in the moderately tortuous and severely calcified right superficial femoral artery.A 300 cm, 12 cm poly tip v-18 control wire was utilized during the procedure.During the intervention, the wire was knuckled and lased, however, it was observed that the distal tip of the wire became detached.A covered stent was used placed as a result.The procedure was subsequently completed using an alternative device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that tip detachment occurred.The target lesion, which was 100% stenosed, was situated in the moderately tortuous and severely calcified right superficial femoral artery.A 300 cm, 12 cm poly tip v-18 control wire was utilized during the procedure.During the intervention, the wire was knuckled and lased, however, it was observed that the distal tip of the wire became detached.A covered stent was used placed as a result.The procedure was subsequently completed using an alternative device.There were no patient complications as a result of this event.It was further reported that a stent was implanted to cover and trap the detached tip.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Device evaluated by mfr: the device was returned for analysis.Upon examination of the returned guidewire, it was noted that the guidewire was bent and had detached at the distal tip.
 
Event or Problem Description

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21643518
Report Number2124215-2025-16685
Device Sequence Number15359808
Product Code DQX
UDI-Device Identifier08714729070238
UDI-Public(01)08714729070238
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40535
Device Catalogue Number40535
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/24/2025
06/11/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/21/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown